Alert archive / Delaware / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

January 8, 2020New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 8, 2020, 9:19 AM EST for New Castle County, Delaware. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2020, 9:19 AM EST (14:19 UTC)
Expired
Jan 8, 2020, 9:45 AM EST
In force
26 min
Issued by
NWS Philadelphia/Mount Holly

County New Castle County, DE

The radar

The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS81 KPHI 081419
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
919 AM EST Wed Jan 8 2020

DEZ001-002-MDZ008-012-081445-
Kent-New Castle-Cecil-Kent-
919 AM EST Wed Jan 8 2020

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN NEW CASTLE...NORTHERN
KENT...NORTHEASTERN KENT AND SOUTHEASTERN CECIL COUNTIES...

At 919 AM EST, a snow squall was located near Middletown, moving east
at 65 mph.

Locations impacted include...
Middletown, Smyrna, Clayton, Millington, Warwick, Sassafras, Green
Spring, Bohemias Mills, Delaney Corner, Massey, Townsend, Odessa,
Leipsic and Chambersville.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 3949 7582 3945 7556 3923 7541 3924 7575
      3925 7576 3924 7581 3926 7585
TIME...MOT...LOC 1419Z 270DEG 56KT 3939 7568 

$$

JEO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 8, 3:44 AM EST, 5 hours 35 minutes earlier.

Area forecast discussion, Jan 8, 3:44 AM EST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
344 AM EST Wed Jan 8 2020

.SYNOPSIS...
A surface low will move well off the New England coast today. A cold
front will sweep through the region this afternoon. High pressure
will build into the Northeast on Thursday before moving offshore
Thursday night and Friday. A surface low in the Mississippi Valley
Friday night will lift to the Northeast by Sunday, with an attendant
cold front moving through the Mid-Atlantic. The front will stall to
our south early next week, with another system likely impacting the
area on Tuesday or Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
300 AM...Low pressure continues to pull away while deepening and
is currently located south of Cape Cod. Meanwhile a cold front
is located across the southern Great Lakes and is being
supported by a vigorous upper level trough as it digs south and
east. These features are supporting an area of snow showers and
snow squalls located over NW PA and western NY. This will play a
role in our weather as we head into the day Wednesday. In
between these systems to our west and east it is relatively
quiet at this hour over our CWA as most areas have seen at
least partial clearing. However there are some areas of mist and
fog around over SE PA, southern NJ, and the Delmarva. Also, with
temps around or below freezing there will be some icy spots in
the wake of yesterday's precip as any wet road surfaces freeze.

As we head into the day Wednesday, aformentioned low will
continue to deepen as it moves NE south of the Canadian Maritime
provinces. As this occurs, vigorous upper level wave and
associated cold front will move east towards the area reaching
the area by around midday into the afternoon hours. This will be
an interesting set up as the cold advection aloft combined with
daytime heating will act to really steepen low level lapse
rates. At the same time, upper level wave and cold front will
help supply lift and moisture while a tightening pressure
gradient will lead to boundary layer mean winds of 35-40+ knots.
The upshot is that we are still looking at a very windy day
with the set up becoming favorable for snow showers and snow
squalls by the late morning into this afternoon, mainly north.
Best lift and moisture looks to be over northern areas near and
north of the I-78 / I-80 corridor so these areas have the best
chance for squalls. In fact we've raised POPs into the likely
range for the southern Poconos based on current sat/radar and
trends. Any squalls that occur could put down a quick inch or
two of snow along with reducing visibilities to a quarter of a
mile or less leading to dangerous travel. Farther south towards
the greater Philly area, moisture and lift will be more limited
so while some isolated snow showers will be possible here, we've
capped POPs at around 20 percent. Instead, main story for the
southern two thirds of the forecast area will be the strong
winds. Expect sustained winds increasing to 20-30 mph with gusts
of 40-50 mph by late morning through the afternoon. This could
result in some tree damage and power outages and a Wind Advisory
remains in effect.

Highs today will range from the upper 20s to low 30s over the
southern Poconos and NW NJ to around 40 near the I-95 corridor
and points south.

Heading into tonight, the winds will ease through the evening
hours as the gradient relaxes and also due to the loss of
diurnal heating and mixing. In fact by the overnight high
pressure will be moving east into PA. This will result in skies
becoming mainly clear with winds continuing to diminish. By
Thursday morning lows will range from the teens in the north to
the low to mid 20s near and south of the I-95 corridor.

&&

.SHORT TERM /THURSDAY/...
Thursday is shaping up to be a mostly sunny day with light winds
and chilly temperatures as high pressure slowly drifts east
across the region. There will be some mid and high cloudiness
around from time to time but the day will be precip free. Highs
though will only range from the upper 20s to low 30s over the
southern Poconos and NW NJ, to the mid 30s near the I-95
corridor, to around 40 over southern Delmarva.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The medium-range period looks anomalously warm and periodically
unsettled.

The large-scale pattern features a broad and highly amplified ridge
in the western Atlantic and adjacent portions of the Southeast. This
setup is notoriously stable (read: long-duration), and will likely
result in a storm track primarily to our west through the period
(and beyond). With the Gulf wide open in the eastern U.S., expect
unusually warm and humid conditions (especially through the weekend)
with periodic bouts of rain/showers. The heaviest rain will be to
our west and north during the period (closer to the aforementioned
storm track), owing to our relative proximity to midlevel ridging.

A surface high will be moving offshore the East Coast on Thursday
night, which should allow for a good night of radiational cooling
across the area. Though not as cold as Wednesday night, most of the
area should be below freezing again. However, conditions will begin
to warm on Friday downstream of an intense, increasingly negatively-
tilted trough approaching the southern Plains. Widespread strong
convection will develop in advance of the trough in much of the
central/southern U.S., producing copious latent heating and
resulting in rapid downstream ridge amplification. This setup will
aid in the stability of the large-scale pattern, and also the
intensity. With widespread convection continuing as low-level
southerly flow provides unusual supplies of moisture and instability
to a large region of the eastern U.S., an intense upper-level jet
streak will develop in southeast Canada, positively feeding back to
the synoptic-scale lift downstream of the trough. An intensifying
surface low will migrate quickly northeastward from the Mid-South to
the Great Lakes region by Saturday night. In advance, a long fetch
of southerly flow will advect warm/moist air into the Mid-Atlantic.
The result will be a nearly 48-hour period of warming (i.e., little
nocturnal cooling both Friday night and Saturday night). By
Saturday, temperatures will be well into the 60s across the area. It
is not out of the question that temperatures stay in the 60s in most
of the CWA Saturday night, an absurdly anomalous departure of 30-40
degrees above seasonal averages.

The proximity of the midlevel ridging suggests to me that most of
the period from Thursday night to Saturday will be dry, especially
for southern and eastern portions of the area. Areas northwest of
the Fall Line have the highest potential for precipitation in a
region of stronger low-level isentropic ascent in closer proximity
to the approaching system (and with less large-scale upper-level
subsidence). However, the bigger sensible-weather impact during this
period may be fog. With rapid warm/moist advection, suspect fog will
become a bigger concern with time. Added mention of this across the
area Friday night through Saturday night. One mitigating factor will
be diurnal mixing on Saturday, which may be quite strong should the
GFS be correct. With a synoptically-enhanced low-level jet in
advance of the approaching trough, winds could gust in excess of 30
mph on Saturday.

Precipitation chances increase Saturday night and Sunday, but the
surface low will be shunted well northwest of the area. As a result,
large-scale ascent will be relatively weak in our region (thanks to
the continuing presence of the midlevel ridge). Thus, expect showery
conditions as the attendant cold front moves through the area (some
time Saturday night or Sunday...trends are slower, which makes sense
given the strength of the downstream ridging). General changes to
this period were to increase PoPs on Sunday and lower them a bit
southeast of I-95 on Saturday. If trends continue, Sunday will be
much warmer than forecast, and even higher PoPs will be warranted.

There may be sufficient instability for some thunder as the front
moves through. Model soundings do indicate some elevated instability
in immediate advance of the cold front. Did not add thunder mention
to the forecast yet, but suspect this will be required in later
forecasts.

After frontal passage on Sunday, temperatures will cool by 10-20
degrees (which will still be well above seasonal averages). However,
the front will not make it far, likely hanging up in the southern
Mid-Atlantic. Subsequent surface waves will develop along the front,
likely bringing additional rounds of precipitation to the area early
next week given the front's proximity. Kept mentionable PoPs for
most of the Monday to Wednesday period, though suspect there will be
some fine-tuning with timing in subsequent model cycles.
Temperatures look to be warm enough for all rain across the area,
with the possible exception of the Poconos (where at least some
chance of a wintry mix is possible, especially during the overnight
hours).

There are indications the midlevel ridge will deamplify late next
week, with perhaps a period of colder temperatures.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

To 12z..Areas of mist, fog and low stratus continue to bring IFR
or lower conditions to KRDG and KACY with MVFR visbys at KMIV.
These conditions should improve by sunrise. Otherwise, VFR at
remaining sites.

Wednesday...VFR, however a few mainly afternoon snow
showers/squalls are possible especially in the vicinity of RDG
and ABE (these could lead to locally brief restrictions). West-
southwest to northwest winds quickly increase to 15-25 knots
through the morning with gusts up to 40 knots by the afternoon.
Low confidence on the timing and placement details of any snow
showers/squalls; High confidence in the winds.

Wednesday night...Mainly VFR aside from any lingering snow
showers, but these should taper off after sunset by 00Z. West-
northwest wind from 10 to 15 knots with gusts from 20 to 25
knots in the evening diminishing overnight. High confidence.

Thursday...VFR with NW winds 5-10 knots or less. High
confidence.

Outlook...
Thursday night and Friday...Sub-VFR possible as lower CIGs
begin to develop. Showers possible northwest of PHL. South winds
5 to 15 kt. Moderate confidence.

Friday night through Sunday...Periodic restrictions likely with
increasing chances of showers (especially Saturday night and Sunday)
and fog and/or low ceilings. South to southwest winds 10 to 20 kt
(lighter on Friday night) with higher gusts possible. Directions
becoming westerly on Sunday. Moderate confidence.

&&

.MARINE...
Gale force offshore winds will quickly ramp up by late this
morning and seas will increase to 5-7 feet by the afternoon
hours. By the afternoon hours, expect winds sustained around
25-30 kts with gusts up to 40 kts. Winds and seas will diminish
fairly quickly into the evening hours on Wednesday with mainly
sub-SCA conditions expected by daybreak Thursday.

Outlook...
Thursday night...Sub-advisory winds/seas expected, though south
winds may approach criteria late.

Friday and Friday night...South winds may reach advisory criteria,
with seas also building to around 5 feet. Fog possible, especially
Friday night.

Saturday and Saturday night...Advisory conditions probable as
southerly/southwesterly flow continues to increase. Seas may
approach 10 feet. A good chance of showers Saturday night. Fog
probable.

Sunday...Advisory conditions will likely continue as winds become
more westerly. Seas may begin to subside but will likely remain well
above 5 feet. A chance of showers.

&&

.CLIMATE...
Near record warmth is possible this weekend. Temperatures are expected
to be 15 to 25 degrees above normal. At this point the forecast max
temperatures are generally just below record levels, though this
may change in subsequent forecasts. Below are the records and
the years the records were set:

Date     KACY   KPHL    KILG     KABE    KTTN     KGED    KRDG   KMPO
01-11  62|2018 66|1975 66|1975 66|1975 65|1975 67|2014 63|1924 57|1975
01-12  67|2017 72|1890 68|2017 65|2018 68|1890 70|1975 68|1975 59|2018

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory from 10 AM this morning to 8 PM EST this evening
     for PAZ060-061-070-071-101>106.
NJ...Wind Advisory from 10 AM this morning to 8 PM EST this evening
     for NJZ009-010-012>027.
DE...Wind Advisory from 10 AM this morning to 8 PM EST this evening
     for DEZ001>004.
MD...Wind Advisory from 10 AM this morning to 8 PM EST this evening
     for MDZ008-012-015-019-020.
MARINE...Gale Warning until 1 AM EST Thursday for ANZ431-452>455.
     Gale Warning from 6 AM this morning to 1 AM EST Thursday for
     ANZ450-451.
     Small Craft Advisory until 6 AM EST early this morning for
     ANZ430-451.
     Gale Warning from 6 AM this morning to 10 PM EST this evening
     for ANZ430.

&&

Synopsis...CMS
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...CMS
Aviation...CMS/Fitzsimmons
Marine...CMS/Fitzsimmons
Climate...CMS/Johnson
Hazardous weather outlook, Jan 8, 3:53 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
353 AM EST Wed Jan 8 2020

DEZ001>004-MDZ008-012-015-019-020-NJZ014-016-017-021>026-PAZ070-101-
102-090900-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Eastern Monmouth-Salem-Gloucester-
Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-Delaware-Western Chester-
Eastern Chester-
353 AM EST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ012-013-015-018>020-027-PAZ071-104-106-090900-
Middlesex-Western Monmouth-Mercer-Camden-Northwestern Burlington-
Ocean-Southeastern Burlington-Philadelphia-Eastern Montgomery-
Lower Bucks-
353 AM EST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Snow squalls cannot be ruled out today. Should they develop, rapid
reductions in visibility and quick accumulations on roads may occur,
leading to hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ431-452>455-090900-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
353 AM EST Wed Jan 8 2020

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ450-451-090900-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
353 AM EST Wed Jan 8 2020

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-090900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
353 AM EST Wed Jan 8 2020

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ009-010-PAZ060-061-103-105-090900-
Hunterdon-Somerset-Berks-Lehigh-Western Montgomery-Upper Bucks-
353 AM EST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania and southeast
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Snow squalls are possible today, which may lead to rapid reductions
in visibility and quick accumulation of snow on roads, leading to
hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ001-007-008-PAZ054-055-062-090900-
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
353 AM EST Wed Jan 8 2020

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.

.DAY ONE...Today and tonight.

Gusty winds and snow squalls are likely today. Snow squalls may lead
to rapid reductions in visibility and quick accumulation of snow on
roads, leading to hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CMS

In the hours before

Special weather statement, Jan 8, 4:01 AM EST, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
401 AM EST Wed Jan 8 2020

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-081315-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-
Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-
Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Dover, Georgetown,
Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton,
Newton, Washington, Morristown, Flemington, Somerville,
New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville,
Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson,
Millville, Hammonton, Cape May Court House, Ocean City,
Atlantic City, Long Beach Island, Wharton State Forest,
Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Media,
Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square,
Collegeville, Pottstown, Norristown, Lansdale, Chalfont,
Perkasie, Morrisville, and Doylestown
401 AM EST Wed Jan 8 2020

***Icy Roads This Morning***

Temperatures dropping below freezing in the wake of yesterday's
precipitation have resulted in wet roads freezing early this
morning creating very icy conditions in places. In addition, areas
of mist and fog are resulting in visibilities of down to a half
mile in spots. Motorists are urged to use extra caution and slow
down this morning.
Local storm report, Jan 8, 6:01 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 AM EST WED JAN 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     SNOW             1 ENE WEST SADSBURY TWP 39.99N 75.93W
01/07/2020  M2.0 INCH        CHESTER            PA   TRAINED SPOTTER

&&

CMS
Local storm report, Jan 8, 6:03 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 AM EST WED JAN 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     SNOW             SUMMIT HILL             40.82N 75.87W
01/08/2020  M3.3 INCH        CARBON             PA   PUBLIC

&&

CMS
Special weather statement, Jan 8, 6:41 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
641 AM EST Wed Jan 8 2020

NJZ001-007>010-012-015-PAZ054-055-060>062-103>106-081700-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Newton, Washington, Morristown,
Flemington, Somerville, New Brunswick, Trenton, Jim Thorpe,
Stroudsburg, Reading, Allentown, Bethlehem, Easton, Collegeville,
Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville,
and Doylestown
641 AM EST Wed Jan 8 2020

***Snow Squalls Possible Today***

As of early this morning, snow showers with localized squalls are
moving eastward across Pennsylvania and are expected to reach the
area by the mid to late morning time frame. Similar to summer
severe weather, it is difficult to pinpoint the exact areas that
will see intense squalls. However, we expect snow showers with
locally intense squalls to affect the region for the latter part
of this morning continuing through much of this afternoon before
winding down by early this evening. Visibility may quickly drop to
a quarter of a mile or less in any squalls with a quick inch or
two of snow accumulation possible leading to dangerous travel. In
addition to the squalls, widespread wind gusts of 40 to 50 mph
are expected for today.

Fitzsimmons
Special weather statement, Jan 8, 9:19 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
919 AM EST Wed Jan 8 2020

DEZ001-002-MDZ008-012-081445-
Kent-New Castle-Cecil-Kent-
919 AM EST Wed Jan 8 2020

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN NEW CASTLE...NORTHERN
KENT...NORTHEASTERN KENT AND SOUTHEASTERN CECIL COUNTIES...

At 919 AM EST, a snow squall was located near Middletown, moving east
at 65 mph.

Locations impacted include...
Middletown, Smyrna, Clayton, Millington, Warwick, Sassafras, Green
Spring, Bohemias Mills, Delaney Corner, Massey, Townsend, Odessa,
Leipsic and Chambersville.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 3949 7582 3945 7556 3923 7541 3924 7575
      3925 7576 3924 7581 3926 7585
TIME...MOT...LOC 1419Z 270DEG 56KT 3939 7568

JEO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:49 AM ESTSnow Squall WarningPHIWarren41 min
Jan 8, 8:28 AM ESTSnow Squall WarningPHICumberland, Gloucester, Salem47 min
Jan 8, 8:30 AM ESTSnow Squall WarningPHISussex, Warren45 min
Jan 8, 8:48 AM ESTSnow Squall WarningPHIHunterdon, Middlesex, Morris, Somerset, Warren42 min
Jan 8, 9:14 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem46 min
Jan 8, 9:57 AM ESTSpecial Weather StatementPHIAtlantic33 min
Jan 8, 12:49 PM ESTSnow Squall WarningPHIBurlington, Camden26 min
Jan 8, 1:08 PM ESTSnow Squall WarningPHIBurlington, Camden37 min
Jan 8, 1:48 PM ESTSnow Squall WarningPHISussex, Warren42 min
Jan 8, 2:10 PM ESTSpecial Weather StatementPHISussex35 min
Jan 8, 2:18 PM ESTSnow Squall WarningPHIMorris, Sussex42 min
Jan 8, 2:32 PM ESTSpecial Weather StatementPHIMorris, Warren28 min
Jan 8, 3:05 PM ESTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren40 min
Jan 8, 4:24 PM ESTSpecial Weather StatementPHIWarren36 min
Jan 8, 6:10 PM ESTSmall Craft AdvisoryPHI13 hr
Jan 8, 7:44 AM ESTSnow Squall WarningPHIChester46 min
Jan 8, 8:28 AM ESTSnow Squall WarningPHIBerks, Bucks, Chester, Delaware, Montgomery47 min
Jan 8, 11:25 AM ESTSnow Squall WarningPHIBerks35 min
Jan 8, 12:07 PM ESTSpecial Weather StatementPHIMontgomery23 min
Jan 8, 12:38 PM ESTSpecial Weather StatementPHIMontgomery, Philadelphia37 min
Jan 8, 2:05 PM ESTSpecial Weather StatementPHIMontgomery25 min
Jan 8, 2:33 PM ESTSpecial Weather StatementPHIPhiladelphia27 min
Jan 8, 2:46 PM ESTSpecial Weather StatementPHIBerks44 min

Nearby

Special Weather Statements in Delaware, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.